Delaware, 2013

Strong Wind in Delaware, March 14, 2013

March 14, 2013 · NWS PHI · 1 event in 1 county or zone

The pressure gradient (difference) between a high pressure system over the Gulf Coast States and a low pressure system over Eastern Canada produced strong gusty west to northwest winds in New Castle County Delaware during the day on the 14th. Peak wind gusts averaged 45 to 50 mph and knocked down weak tree limbs and wires.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The pressure gradient (difference) between a high pressure system over the Gulf Coast States and a low pressure system over Eastern Canada produced strong gusty west to northwest winds in New Castle County Delaware during the day on the 14th. Peak wind gusts averaged 45 to 50 mph and knocked down weak tree limbs and wires. It was not as windy in lower Delaware. Peak wind gusts included 51 mph in Odessa and 44 mph at the New Castle County Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 14, 8:16 AM EST, 44 minutes earlier.

Area forecast discussion, Mar 14, 8:16 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
916 AM EDT THU MAR 14 2013

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN STATES THROUGH FRIDAY.
A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA LATE FRIDAY INTO
EARLY SATURDAY, THEN SLOWLY MOVE TO OUR SOUTH OVER THE WEEKEND.
MEANWHILE, HIGH PRESSURE WILL BUILD TO OUR NORTH LATE IN THE WEEKEND
INTO EARLY NEXT WEEK. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE
INTO THE GREAT LAKES REGION MONDAY NIGHT INTO TUESDAY, BRINGING A
FRONTAL SYSTEM ACROSS OUR AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE GFS INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE WRF-NMMB. AT
850MB AND 925MB ANY INITIALIZATION ERRORS WERE MAINLY A DEGREE OR SO
TOO COLD.

TODAY WILL FEEL LIKE A THROW BACK MARCH DAY FROM THE YEARS GONE BY,
WINDY AND COLD. WHILE THE 500MB TROF IS PASSING, THERE ARE STILL
SOME SHORT WAVES THAT HAVE TO MOVE THROUGH OUR CWA THIS MORNING,
WITH THE FINAL CHANNELIZED VORT LATE. THE FORECAST SOUNDING STILL
HAS THE SUBSIDENCE INVERSION RELATIVELY HIGH THIS MORNING, ENOUGH TO
SUPPORT FLURRIES AND OR SNOW SHOWERS. THERE IS EVEN A HINT OF A
700MB THETA E RIDGE THIS MORNING WHICH IS COINCIDING WELL WITH THE
ACTIVITY IN CENTRAL AND WESTERN PA. SO WE EXPANDED THE CHANCE OF
FLURRIES FARTHER TO THE SOUTHEAST EARLY AND KEPT THE CHANCE OF SNOW
SHOWERS FAR NORTH. AN ADDITIONAL COATING IS POSSIBLE HIGHER TERRAIN
OF THE POCONOS AND MAYBE SUSSEX COUNTY NJ. AS THE DAY CONTINUES, THE
FORECAST MOISTURE BECOMES FLEETING AND THE CONVECTIVE TEMPERATURE
RISES, SO WE TIED THE END OF PCPN CHANCES TO THE DEPARTING MOISTURE
WHICH LEAVES THE LATE CHANNELIZED VORT MAX WITH NOT MUCH TO LIFT.
SUNNIEST DAY SOUTHWEST AND CLOUDIEST DAY NORTHEAST CWA.

MAX TEMPERATURES WE SIDED WITH THE COLDER NAM MOS. GFS MOS WAS
CONSISTENTLY 3-4F TOO WARM AT PHL WITH YDA'S HIGH. AGAIN APPLYING
THE MODEL'S OWN FCST 925MB TEMPS AND FULL SUN MACROS; IT REMAIN MORE
SUPPORTIVE OF NAM MOS THAN ITS OWN EVEN WITH THE KATABATIC NORTHWEST
FLOW. SPEAKING OF THE NORTHWEST FLOW, THE BUFKIT FORECAST MOMENTUM
TRANSFER WINDS THAT HAVE WORKED WELL OF LATE FAVOR AN OBVIOUS WINDY
DAY. BUT, IT FALLS SHORT OF WIND ADVISORY CRITERIA. NEVERTHELESS WIND
GUSTS OF 30 TO 40 MPH (SOME HAVE OCCURRED ALREADY) SHOULD CONTINUE
TODAY.

FOR THE MORNING UPDATE...LATEST RADAR TRENDS CONTINUE TO SHOW SOME
RETURNS OVER MOST OF SERN PA AND NJ AND EXTREME NRN DE, EVEN
THOUGH THESE RETURNS AREN'T PRODUCING MUCH IN THE WAY OF GROUND
TRUTH SNOW FLURRIES OR SHOWERS ATTM. THE PRECIP COULD BE SO LIGHT
THAT ITS NOT BEING REPORTED OR IN MANY CASES FALLING BETWEEN OBS
SITES. ANYWAY, HAVE INCREASED POPS FOR A FEW MORE HOURS AND
EXTENDED POPS FURTHER S. HOWEVER, THE OVERALL TREND IS FOR THESE
FLURRIES AND SNOW SHOWERS TO END AS THE DAY PROGRESSES. RIGHT NOW,
NO SIGNIFICANT IMPACTS ARE EXPECTED FROM THEM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A CALMER NIGHT TONIGHT. THE WRF-NMMB CARRIES STRONG WIND GUSTS DEEP
INTO THE EVENING, BUT BANKING ON THE MODEL BEING TOO SLOW AND HAVE
FOLLOWED A WIND FIELD CLOSER TO THE GFS. SKIES SHOULD BE CLEAR TO
START THE EVENING. THEN SOME MID TO HIGH LEVEL CLOUDS ARE FORECAST
TO ARRIVE IN THE RETURN/WAA FLOW THAT STARTS LATER TONIGHT. THIS
COMPLICATES MIN TEMPERATURES AND WE OPTED TO GO WITH A STAT GUIDANCE
COMPROMISE SHOWING SOME RADIATIONAL DECOUPLING, BUT NOT A BULL IN
THE RADIATIONAL CHINA SHOP MODE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A FAIRLY ACTIVE LONG TERM PERIOD AS SEVERAL DISTURBANCES ARE
EXPECTED TO AFFECT THE AREA, WITH A STRONGER STORM EARLY NEXT WEEK.

ON FRIDAY, A SHORT WAVE ALOFT SWINGING ACROSS THE NORTHEAST WILL
PUSH A WEAKENING AREA OF LOW PRESSURE TO OUR NORTH, WHILE A COLD
FRONT CROSSES OUR AREA LATE FRIDAY INTO SATURDAY MORNING. WINDS
COULD GET QUITE GUSTY FRIDAY AFTERNOON AS THE FRONT APPROACHES THE
AREA. THERE IS NOT A SIGNIFICANT AMOUNT OF MOISTURE WITH THE FRONT
INITIALLY, SO PRECIPITATION CHANCES FRIDAY INTO FRIDAY NIGHT ARE
LIMITED AT THIS TIME. HOWEVER, AS WE MOVE INTO SATURDAY, THE FRONT
WILL SLOWLY SAG TO OUR SOUTH AND POSSIBLY STALL, WHILE A WAVE OF LOW
PRESSURE DEVELOPS ALONG THE BOUNDARY. THE WAVE IS FORECAST TO CROSS
JUST TO OUR SOUTH ALONG THE BOUNDARY, BUT MOISTURE WILL INCREASE
ACROSS THE AREA, AND AS A SHORT WAVE/VORT MAX CROSSES OUR AREA
DURING THE DAY, PRECIPITATION CHANCES INCREASE FOR SATURDAY. AS THE
SHORT WAVE PASSES TO THE EAST, PRECIPITATION CHANCES DIMINISH INTO
SATURDAY NIGHT.

SUNDAY INTO SUNDAY NIGHT, HIGH PRESSURE BEGINS TO BUILD TO OUR
NORTH, WHILE THE FRONT REMAINS STALLED TO OUR SOUTH. THERE MAY BE
ENOUGH MOISTURE, WHILE A COUPLE OF SHORT WAVES ALOFT TRAVERSE
THE AREA, FOR SOME LIGHT PRECIPITATION TO OCCUR. THE GREATEST
POTENTIAL WOULD BE ACROSS THE SOUTHERN AREAS CLOSER TO THE BOUNDARY.

AS WE MOVE INTO MONDAY, HIGH PRESSURE BUILDS INTO EASTERN CANADA,
AND THE FRONTAL BOUNDARY TO OUR SOUTH BEGINS TO MOVE BACK NORTH AS A
WARM FRONT. PRECIPITATION CHANCES CONTINUE AS A COUPLE OF SHORT
WAVES CONTINUE TO MOVE ACROSS THE AREA.

MODELS CONTINUE TO AGREE UPON A STRONG STORM SYSTEM MOVING ACROSS
THE AREA AROUND MONDAY NIGHT INTO TUESDAY. AN AREA OF LOW PRESSURE
IS EXPECTED TO MOVE THROUGH THE GREAT LAKES REGION, WHILE A FRONTAL
SYSTEM MOVES ACROSS OUR AREA. THIS WILL LEAD TO AN INCREASE IN
PRECIPITATION CHANCES MONDAY NIGHT INTO TUESDAY. WINDS WILL LIKELY
ALSO INCREASE WITH THIS SYSTEM AND COULD BECOME QUITE STRONG BEHIND
THE SYSTEM TUESDAY INTO WEDNESDAY.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 12Z TAFS WILL CONTINUE VFR, ALBEIT WINDY, CONDITIONS.

THIS MORNING WILL LIKELY HAVE THE GREATEST EXTENT OF THE VFR
STRATOCU/CU LEVEL CLOUDINESS. WE WILL ALSO SEE A BUMP UP IN THE
WEST TO NORTHWEST WINDS WITH SUSTAINED SPEEDS NEAR 20 KTS AND
GUSTS NEAR 30 KTS. THROUGH THIS MORNING, IF ANY FLURRIES OCCUR AT
THE TERMINALS, NO VSBY RESTRICTIONS ARE EXPECTED.

THIS AFTERNOON, AS DRIER AIR MOVES IN FROM THE SOUTHWEST, CLOUD
EXTENT SHOULD DECREASE AND BY THE MIDDLE OF THE AFTERNOON WE ARE
FORECASTING THE VFR CIG TO CEASE. KABE AND KTTN SHOULD BE THE LAST
TERMINALS TO LOSE THE CIG. WINDS THOUGH SHOULD CONTINUE AT SIMILAR
SPEEDS AND GUSTS. PEAK GUSTS INTO THE LOWER 30S (KNOTS) ARE LIKELY.

WE CONTINUED THE WEST TO WEST-NORTHWEST WIND GUSTINESS INTO THE
FIRST PART OF THIS EVENING, BUT WE ARE CONFIDENT THAT IT SHOULD
CEASE BEFORE THE EVENING IS THROUGH. OTHERWISE CLEAR SKIES ARE
FORECAST. SOME MID TO HIGH LEVEL CLOUDINESS AS REFLECTED IN THE
KPHL TAF IS POSSIBLE LATER AT NIGHT.

OUTLOOK...
FRIDAY...MOSTLY VFR WITH GUSTY AFTERNOON WINDS.
FRIDAY NIGHT-SATURDAY...MVFR CONDITIONS POSSIBLE WITH SHOWERS.
SATURDAY NIGHT-SUNDAY NIGHT...MOSTLY VFR.
MONDAY-TUESDAY...MVFR/IFR CONDITIONS POSSIBLE WITH SHOWERS. STRONG
GUSTY WINDS TUESDAY.

&&

.MARINE...
NOT THE MOST CONFIDENT OF DECISIONS, BUT WE HAVE DECIDED TO ISSUE A
GALE WARNING FOR THE LOWER DELAWARE BAY (INTO EARLY THIS EVENING)
AND THE OCEAN (THROUGH THIS EVENING). GALE FORCE GUSTS HAVE STARTED
AT CAPE MAY AND BASED ON THE MODEL FORECAST SOUNDINGS, LOOKS TO BE
AN INITIAL SURGE THIS MORNING WITH THE AIR AND WATER TEMP
DIFFERENTIAL HELPING. THEN THERE MAY/SHOULD BE A LULL IN THE GALE
FORCE GUSTS IN THE MIDDLE OF THE DAY WITH A SECOND SURGE LATER THIS
AFTERNOON INTO THIS EVENING. THE GFS AND WRF-NMMB DIFFER AS TO WHERE
WITH BOTH MODELS FAVORING HALF THE MARINE AREA. NEITHER THOUGH IS IN
THE SAME AREA. EVEN IF MORE GALES DO NOT COME TO FRUITION, THIS WILL
BE A STRONG SMALL CRAFT ADVISORY DAY FOR THE AREA WATERS. THE SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR UPPER DELAWARE BAY.

WINDS SHOULD SLOWLY DIMINISH TONIGHT, BUT LIKELY REMAIN AT SMALL
CRAFT ADVISORY LEVELS FOR MOST IF NOT ALL OF THE REMAINING PART OF
THE NIGHT.

OUTLOOK...
WINDS AND WAVES MAY START OUT THE DAY FRIDAY BELOW ADVISORY LEVELS,
HOWEVER, WINDS MAY INCREASE BACK CLOSE TO ADVISORY LEVELS LATE
FRIDAY INTO FRIDAY EVENING BEHIND A PASSING COLD FRONT. WINDS WILL
THEN RETURN TO BELOW ADVISORY LEVELS FOR THE WEEKEND, ALTHOUGH THEY
COULD PERIODICALLY GUST AROUND 20 KNOTS. A STRONG STORM SYSTEM WILL
AFFECT THE AREA EARLY NEXT WEEK, WITH A RETURN OF SMALL CRAFT
ADVISORY OR GALE CONDITIONS MONDAY INTO TUESDAY.

&&

.FIRE WEATHER...
ITS THAT TIME OF THE YEAR AND TODAY WE HAVE THE FIRST COMBINATION OF
FORECAST LOW AFTERNOON RELATIVE HUMIDITY LEVELS AND WINDS OR WIND
GUSTS REACHING RED FLAG WARNING CRITERIA. THE THREE QUARTERS TO TWO
INCHES OF RAIN THAT FELL ON TUESDAY DID TEMPER OUR CONCERN (STILL
PUDDLES IN OUR PARKING LOT). BUT, ONE OF THE 10 HOUR DEAD FUEL
MOISTURE GUIDANCE WEB SITE DROPS THE MOISTURE CONTENT DOWN TO LESS
THAN 10 PERCENT. THE NAM BASED WEB SITE DROPS IT TO 10 TO 15
PERCENT. WE ARE SURMISING TODAY IS ONE OF THOSE DAYS WHERE THE OTHER
FUELS ARE TOO WET FOR RAPID SPREAD OF FIRES BECAUSE OF THE RECENT
HEAVY RAIN. JUST IN CASE WE ARE MAKING THE WRONG ASSUMPTION (MAYBE
IN THE SANDIER PINE BARRENS?), WE WILL CALL OUR PARTNERS LATER THIS
MORNING AND ASK FOR THEIR INPUT. PLEASE LOOK FOR POSSIBLE UPDATES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ430.
     GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...GIGI/NIERENBERG
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...GIGI/ROBERTSON
FIRE WEATHER...GIGI
Hazardous weather outlook, Mar 14, 3:20 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 AM EDT THU MAR 14 2013

NJZ001-007>010-PAZ054-055-060>062-101-103-105-150830-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
420 AM EDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STORM SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY NIGHT INTO
TUESDAY, BRINGING A PERIOD OF POSSIBLE HEAVY PRECIPITATION. THERE
COULD ALSO BE A WINTRY MIX. STRONG GUSTY WINDS ARE POSSIBLE BEHIND
THIS SYSTEM TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106-
150830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER-
EASTERN MONTGOMERY-LOWER BUCKS-
420 AM EDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STORM SYSTEM IS EXPECTED TO AFFECT THE AREA MONDAY NIGHT INTO
TUESDAY, BRINGING A PERIOD OF POSSIBLE HEAVY PRECIPITATION.
STRONG GUSTY WINDS ARE POSSIBLE BEHIND THIS SYSTEM TUESDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-150830-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 AM EDT THU MAR 14 2013

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A RETURN OF GALE FORCE WINDS IS POSSIBLE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-150830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
420 AM EDT THU MAR 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A RETURN OF GALE FORCE WINDS IS POSSIBLE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-150830-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
420 AM EDT THU MAR 14 2013

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A RETURN OF GALE FORCE WINDS IS POSSIBLE TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, New Castle

When
March 14, 9:00 AM EST to 5:00 PM EST
Where
New Castle forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439473.